Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 4, NWS Tulsa, OK

January 11, 2019Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jan 11, 2019, 6:59 AM CST for Ottawa County, Oklahoma. It took effect at Jan 12, 2019, 4:29 PM CST. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Jan 11, 2019, 6:59 AM CST (12:59 UTC)
In effect from
Jan 12, 2019, 4:29 PM CST
Expired
Jan 13, 2019, 1:28 PM CST
In force
21 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.97 ft at Jan 13, 2019, 4:00 AM CST.

actionminormoderate5101501/1101/1201/1301/14
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

806 
WGUS44 KTSA 111259
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
659 AM CST Fri Jan 11 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-112059-
/O.NEW.KTSA.FL.W.0004.190113T1424Z-190115T0000Z/
/COMO2.1.ER.190113T1424Z.190114T0000Z.190114T1800Z.NO/
659 AM CST Fri Jan 11 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* from Sunday morning to Monday evening, or until the warning is 
  cancelled.
* At  6:30 AM Friday, the stage was  4.16 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Sunday morning and continue to rise to near 16.6 feet 
  by Sunday evening. The river is expected to fall below flood stage 
  early Monday afternoon.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
9 follow-up statements
564 
WGUS84 KTSA 111857
FLSTSA
Flood Statement
National Weather Service Tulsa OK
1257 PM CST Fri Jan 11 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-120256-
/O.EXT.KTSA.FL.W.0004.190113T1440Z-190115T0705Z/
/COMO2.1.ER.190113T1440Z.190114T0600Z.190115T0105Z.NO/
1257 PM CST Fri Jan 11 2019

...Flood Warning extended until late Monday night...

The Flood Warning continues for
  The Neosho River near Commerce.
* from Sunday morning to late Monday night, or until the warning is 
  cancelled.
* At 12:30 PM Friday, the stage was  4.07 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Sunday morning and continue to rise to near 17.2 feet 
  late Sunday night. The river is expected to fall below flood 
  stage Monday evening.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
219 
WGUS84 KTSA 120126
FLSTSA
Flood Statement
National Weather Service Tulsa OK
726 PM CST Fri Jan 11 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-120925-
/O.EXT.KTSA.FL.W.0004.190113T1200Z-190115T0243Z/
/COMO2.1.ER.190113T1200Z.190114T0000Z.190114T2043Z.NO/
726 PM CST Fri Jan 11 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* from Sunday morning to Monday evening, or until the warning is 
  cancelled.
* At  6:30 PM Friday, the stage was 4.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Sunday morning and continue to rise to near 17.0 feet 
  by Sunday evening. The river is expected to fall below flood stage 
  early Monday afternoon.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
700 
WGUS84 KTSA 120843
FLSTSA
Flood Statement
National Weather Service Tulsa OK
243 AM CST Sat Jan 12 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC115-121642-
/O.CON.KTSA.FL.W.0004.190113T1200Z-190115T0243Z/
/COMO2.1.ER.190113T1200Z.190114T0000Z.190114T2043Z.NO/
243 AM CST Sat Jan 12 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* from Sunday morning to Monday evening, or until the warning is 
  cancelled.
* At  2:30 AM Saturday, the stage was  7.29 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Sunday morning and continue to rise to near 17.0 feet 
  by Sunday evening. The river is expected to fall below flood stage 
  early Monday afternoon.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC021-121642-
/O.CON.KTSA.FL.W.0005.190113T1617Z-190114T1536Z/
/TALO2.1.ER.190113T1617Z.190114T0000Z.190114T0936Z.NO/
243 AM CST Sat Jan 12 2019

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from Sunday morning to Monday morning, or until the warning is 
  cancelled.
* At  2:30 AM Saturday, the stage was  7.31 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage late Sunday morning and continue to rise to near 
  11.4 feet by Sunday evening. The river is expected to fall below 
  flood stage early Monday morning.
* Impact...At 11.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
717 
WGUS84 KTSA 121320
FLSTSA
Flood Statement
National Weather Service Tulsa OK
720 AM CST Sat Jan 12 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-122120-
/O.EXT.KTSA.FL.W.0004.190113T1536Z-190114T1200Z/
/COMO2.1.ER.190113T1536Z.190114T0000Z.190114T0600Z.NO/
720 AM CST Sat Jan 12 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* from Sunday morning to Monday morning, or until the warning is 
  cancelled.
* At  6:30 AM Saturday, the stage was 10.44 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late Sunday morning and continue to rise to near 15.6 
  feet by Sunday evening. The river is expected to fall below flood 
  stage Monday before dawn.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
883 
WGUS84 KTSA 121920
FLSTSA
Flood Statement
National Weather Service Tulsa OK
120 PM CST Sat Jan 12 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-130319-
/O.EXT.KTSA.FL.W.0004.190112T2229Z-190114T2136Z/
/COMO2.1.ER.190112T2229Z.190114T0000Z.190114T1536Z.NO/
120 PM CST Sat Jan 12 2019

...Flood Warning extended until Monday afternoon...
The Flood Warning continues for
  The Neosho River near Commerce.
* from this afternoon to Monday afternoon, or until the warning is 
  cancelled.
* At 12:30 PM Saturday, the stage was 13.67 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late this afternoon and continue to rise to near 16.6 
  feet by Sunday evening. The river is expected to fall below flood 
  stage late Monday morning.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
541 
WGUS84 KTSA 130130
FLSTSA
Flood Statement
National Weather Service Tulsa OK
730 PM CST Sat Jan 12 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-130929-
/O.EXT.KTSA.FL.W.0004.000000T0000Z-190114T2015Z/
/COMO2.1.ER.190113T0300Z.190114T0000Z.190114T1415Z.NO/
730 PM CST Sat Jan 12 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* until Monday afternoon, or until the warning is cancelled.
* At  6:30 PM Saturday, the stage was 14.75 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage tonight and continue to rise to near 16.0 feet by 
  Sunday evening. The river is expected to fall below flood stage 
  Monday morning.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

Lacy
792 
WGUS84 KTSA 130919
FLSTSA
Flood Statement
National Weather Service Tulsa OK
319 AM CST Sun Jan 13 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Caney River near Collinsville affecting Rogers and Tulsa Counties. 
  
  Neosho River near Commerce affecting Ottawa County. 
  
OKC131-143-131719-
/O.CON.KTSA.FL.W.0006.190113T1800Z-190114T0000Z/
/CVLO2.1.ER.190113T1800Z.190113T1800Z.190113T1800Z.NO/
319 AM CST Sun Jan 13 2019

The Flood Warning continues for
  The Caney River near Collinsville.
* from this afternoon to this evening, or until the warning is 
  cancelled.
* At  2:30 AM Sunday, the stage was 23.90 feet.
* Flood stage is 26.0 feet.
* Forecast...The Caney River near Collinsville is expected to rise to
  near flood stage this afternoon.
* Impact...At 26.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588

$$

OKC115-131719-
/O.CON.KTSA.FL.W.0004.000000T0000Z-190114T2015Z/
/COMO2.1.ER.190113T0835Z.190114T0000Z.190114T1415Z.NO/
319 AM CST Sun Jan 13 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* until Monday afternoon, or until the warning is cancelled.
* At  2:30 AM Sunday, the stage was 14.98 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is near crest at flood stage
  and is expected to begin falling later today.
* Impact...At 15.0 feet, minor agricultural flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
643 
WGUS84 KTSA 131334
FLSTSA
Flood Statement
National Weather Service Tulsa OK
734 AM CST Sun Jan 13 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-132133-
/O.EXT.KTSA.FL.W.0004.000000T0000Z-190114T0000Z/
/COMO2.1.ER.190113T1800Z.190113T1800Z.190113T1800Z.NO/
734 AM CST Sun Jan 13 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* until this evening, or until the warning is cancelled.
* At  6:30 AM Sunday, the stage was 14.85 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce is cresting near flood
  and will begin falling later this morning.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
875 
WGUS84 KTSA 131928
FLSTSA
Flood Statement
National Weather Service Tulsa OK
128 PM CST Sun Jan 13 2019


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-131958-
/O.CAN.KTSA.FL.W.0004.000000T0000Z-190114T0000Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
128 PM CST Sun Jan 13 2019

The Flood Warning is cancelled for
  The Neosho River near Commerce.
* At 12:30 PM Sunday, the stage was 14.54 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce crested below flood stage
  at 15.0 feet. The river will continue falling slowly.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 11, 4:41 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 11, 4:41 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
441 AM CST Fri Jan 11 2019

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Rain will continue to increase across especially northeast
Oklahoma and northwest Arkansas through the morning, persisting
at all terminals from late morning through the rest of the valid
TAF period. Conditions will initially start VFR, lowering to MVFR
mid to late morning, and IFR this afternoon in NE OK and this
evening in NW AR.

&&

.PREV DISCUSSION... /Issued 301 AM CST Fri Jan 11 2019/

DISCUSSION...
Upper trough, currently over the four corners region, will shift
into the central/southern plains today. In response, areas of
moderate to occasionally heavy rain will spread across a large
portion of eastern Oklahoma and northwest Arkansas today and
tonight. There is a chance that precipitation could transition
to a wintry mix over far northeast Oklahoma tonight closer to the
main upper low. In addition, higher terrain areas of northwest
Arkansas could see a period of light freezing rain overnight into
Saturday morning as temperatures hover in the lower 30s.

Main impact overall will be the potential for heavy rainfall.
Widespread 1 to 2 inch totals are expected across NE OK/NW AR
with locally higher amounts. Given the already saturated soil
conditions, some low lying areas could experience some minor
flooding. In addition, river flooding may become a concern, mainly
along the Grand-Neosho at Commerce and in the Illinois river
basin. System will begin to shift northeast of the region on
Saturday with the potential for some lingering light drizzle
Saturday afternoon/evening.

Behind depart system, cold/breezy conditions will persist on Sunday
with highs in the upper 30s to mid 40s. Surface high will build
into the area by Monday morning before shifting east with warmer
weather on Tuesday. Another cold front will move into northeast
Oklahoma/northwest Arkansas Wednesday into Wednesday night keeping
temperatures near normal for the remainder of the work week.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Jan 11, 4:37 AM CST, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
437 AM CST Fri Jan 11 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
437 AM CST Fri Jan 11 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Morning.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...This Evening.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Along the Kansas Border.
	ONSET...After Midnight.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Far Northwest Arkansas.
	ONSET...After Midnight.

DISCUSSION...
Widespread rainfall will develop through the morning, continuing
through the afternoon and into the overnight. Locally heavy
rainfall will be possible, especially across parts of northeast
Oklahoma and northwest Arkansas, which could result in isolated
flooding of low-lying areas.

In addition, some wintry precipitation will be possible tonight,
although minimal impacts are currently expected. Light snow may
mix with the rain late tonight across parts of northeast Oklahoma
along the Kansas border, with little to no accumulation expected.
Higher terrain areas of northwest Arkansas may also drop to near
freezing late tonight, allowing for a chance of freezing rain.

In parts of southeast Oklahoma, instability may increase enough to
result in isolated thunderstorms tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Winter Weather Potential.
SUNDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Rain will likely be ongoing Saturday morning across parts of
eastern Oklahoma and western Arkansas. Any ongoing wintry
precipitation, including light snow potential near the Kansas
border and freezing rain potential in the higher terrain of
northwest Arkansas, would persist into Saturday morning as well.
All precipitation will taper off through the day from southwest to
northeast. Quiet weather will then persist through the rest of
the weekend and through much of next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 7:22 AM CSTRiver Flood WarningTSACherokee24 hr
Jan 11, 7:23 AM CSTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware24 hr

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.